Will the center of my top lip swelling go down? Or was too much injected there? (Photo)

This is my second day after juvederm injections. After three hours of injections I noticed a lot in the center of my top lip which hangs over my bottom lip. I woke up this morning with the same thing. Top lip is uneven. And I am so upset over these fake results. Is this the healing process? Or will this unevenness/ duck appearance be here to stay even after swilling goes down?

Doctor Answers 10

Juvederm Filler Botox Toronto

It takes 2 weeks to see how your injection results will turn out. Be patient. When in doubt, speak with your treating physician.

The foregoing information provided is not intended nor implied to be a substitute for professional medical advice, it is provided for educational purposes only.
You assume full responsibility for how you choose to use this information.
Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment or discontinuing an existing treatment. Talk with your healthcare provider about any questions you may have regarding a medical condition.


Toronto Plastic Surgeon
5.0 out of 5 stars 35 reviews

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

Swelling takes a few weeks to go down, if you are unhappy after this time then reverse with hyaluronidase.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

Top lip swelling after Juvederm

Although I will always say wait the 10 days before the final result is seen, it doesn't look like this result will be natural in that time period. Too much was placed in the upper lip, particularly in the central portion. It ruined the normal tubercle that is normally present in the central portion. Get it removed and go to someone else.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Swelling after lip filler

Swelling after fillers in the lips can be quite dramatic, especially the first few days.  The presence of bruising can accentuate this swelling.  It is extremely important to apply cold compresses for the first 24-48 hours after and to plan for the potential of social downtime.  Give your lips time to reduce; thankfully, if the lips are still over-filled after 10-14 days, they can be reduced with hyaluronidase.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Lip Injections and Conservative Approach

I always recommend that you go slowly with your injections, especially with the lips.  You have so much swelling with the lips and bruising that it is not possible to see your full results until at least 10 days from now. You can then assess the full results. Best, Dr. Green

Juvederm lip injections

It is still very early on and a lot of this is swelling that should resolve with additional time. See your injector and express your concerns to them. If the swelling does not resolve the filler can always be dissolved.

Will the center of my top lip swelling go down? Or was too much injected there?

Thank you for your question and for sharing your photographs. Your swelling is not uncommon after a fair amount of filler placement into the lips due not only to the material itself, but also due to the thin skin of the lips which is prone to swelling. I would recommend cold compresses to your lips today and tomorrow and you should see steady improvement in appearance. If after two weeks your results are not acceptable to you, your injector can dissolve the product to return your pre-juvederm appearance.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Will the center of my top lip swelling go down? Or was too much injected there?

At 2 days still swelling. Try Rx of steroids for 5 days>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>

Lip filler....

Thank you for your question.  You have a lot of bruising and swelling which is typical after Juvederm lip injections placed via needle.  Please wait at least a week for the bruising and swelling to resolve to reevaluate your lips.  If you are unhappy at that time the Juvederm can be dissolved with hyaluronidase.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Juvederm related lumps and bumps immediately following injection


It is too early to tell as there are multiple bruises and hematomas that have contributed to the end result.

You have to be patient for a week and allow the bruises to heal before you can objectively assess if this is due to uneven injection technique, overfill or poor technique overall.

The good news is that the product can be dissolved with Vitrase approximately 2 weeks from now.

I recommend that you seek a different provider for the correction session and for the redo session.

Dr Karamanoukian

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.